Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 51, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 10, 2018, 8:15 PM PDT for Lincoln County, Nye County, Nevada. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2018, 8:15 PM PDT (03:15 UTC)
- Expired
- Aug 10, 2018, 9:15 PM PDT
- In force
- 60 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 3.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1448 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 3166 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556
WUUS55 KVEF 110315
SVRVEF
NVC017-023-110415-
/O.NEW.KVEF.SV.W.0051.180811T0315Z-180811T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
815 PM PDT FRI AUG 10 2018
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Southwestern Lincoln County in south central Nevada...
Northeastern Nye County in south central Nevada...
* Until 915 PM PDT.
* At 814 PM PDT, a severe thunderstorm was located 31 miles north of
Mercury, moving south at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs and trees.
* Locations impacted include...
Rachel, State Route 375 west of Hiko, the Nevada National Security
Site, and the Nellis Test Range.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3775 11529 3685 11506 3685 11574 3684 11574
3684 11589 3674 11590 3675 11663 3740 11667
3775 11652
TIME...MOT...LOC 0314Z 359DEG 36KT 3712 11603
HAIL...<.75IN
WIND...60MPH
$$
Wolcott1 follow-up statement
091
WWUS55 KVEF 110406
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
906 PM PDT FRI AUG 10 2018
NVC017-023-110416-
/O.EXP.KVEF.SV.W.0051.000000T0000Z-180811T0415Z/
Lincoln NV-Nye NV-
906 PM PDT FRI AUG 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN AND
NORTHEASTERN NYE COUNTIES WILL EXPIRE AT 915 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3775 11529 3685 11506 3685 11574 3684 11574
3684 11589 3674 11590 3675 11663 3740 11667
3775 11652
TIME...MOT...LOC 0406Z 359DEG 36KT 3661 11602
$$
WolcottWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:24 PM PDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 10, 6:24 PM PDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 624 PM PDT Fri Aug 10 2018 .SYNOPSIS...Thunderstorm chances will remain in areas roughly along and east of a line from Barstow to Rachel on Saturday, then shift to areas north and east of Las Vegas for Sunday through early next week. Temperatures will drop to near normal over the weekend into early next week. && .NEAR TERM...5 PM through 12 AM PST Low confidence in the convective evolution this evening. There are a few areas of interest: 1) LINCOLN COUNTY - A cluster thunderstorms are moving southward and expected to continue to do so over the next several hours. These storms may continue well into the evening, but their survival will strongly depend on whether a cohesive cold pool becomes established. 2) MOHAVE COUNTY/Eastern CLARK COUNTY - Intensifying storms east of Flagstaff along I-40 will pose a threat to at least Mohave County through the evening and potentially southern Nevada and eastern San Bernardino late this evening. A more defined cold pool is expected across these areas, which may allow new convection with elevated instability in place (MUCAPE values between 1200-1800 J/kg). Strong outflows between 40-50 MPH will be possible in these areas, which may reach Las Vegas/Lake Mead NRA between 9pm-12am. Dust storms will also be possible again, especially across Mohave County, as outflow sweeps over dust sources. Limiting factors for convection surviving through the evening will be how quickly cold pools can become established before daytime heating is lost. We will update the forecast as trends evolve this evening. Stay tuned. && .PREVIOUS DISCUSSION... 242 PM PDT Fri Aug 10 2018 .SHORT TERM...through Saturday night. Thus far, early afternoon thunderstorms were limited to northern Lincoln County. Cumulus clouds were starting to build over the mountains of northern Inyo, northern and central Nye, Clark, and Mohave counties. Thus far, storms over Arizona have been farther south than yesterday, lending credence to the cluster of high resolution models which deliver only a glancing blow to the southeast corner of Mohave County later this evening. However, there is still a chance of storms developing farther north and affecting more of Mohave County, so kept precip chances there as well. Either way, a large outflow boundary is likely to affect some portions of Mohave, Clark, and San Bernardino counties tonight. For tomorrow, models show more activity over Lincoln, Mohave, and Clark counties, as well as the Sierra crest. Previous forecast looked good and made only minor tweaks. .LONG TERM...Sunday through Friday. On Sunday, mid level ridge over the Great Basin/Mojave Desert is sandwiched between an upper low around the Texas Panhandle and the remnant mid level circulation from what was Hurricane John well off the southern California coast. Between today and Sunday, models not showing any new influx of moisture with precipitable water values of an inch or greater staying confined to parts of San Bernardino, southeast Inyo, southern Nye, Clark and Mohave Counties. Greatest instability lies across Mohave County/Colorado River Valley Sunday. Northeast steering flow around the high center will steer storms off the higher terrain of central Arizona south-southwest into the lower deserts of Mohave County/lower Colorado River. Models suggesting some possible drying from the southwest Monday-Wednesday with a slight chance of storms mainly occuring over the southern Sierra, east across south central Nevada and Mohave County. By Thursday and Friday, area could see an uptick in activity as additional moisture surges northward into the lower Colorado River/Mojave Desert in association with an inverted trough. Kept temperatures near normal during the period. && .AVIATION...For McCarran...Winds should remain mostly light and variable through the afternoon hours. Another possibility for convection originating in north-central Arizona this evening could again bring gusty southeast winds to LAS this evening. Timing a little less certain across model solutions and amendments may be needed to hone in on timing this evening. Again, similar to last night, these winds should subside into the overnight hours returning to light winds by the morning hours. For the rest of southern Nevada, northwest Arizona, and southeast California...diurnal patterns will continue for KBIH and KDAG. Thunderstorm outflow will again be possible for KEED and KIFP as another round of convection looks likely in north-central AZ. These winds could reach as far north as the Las Vegas Valley as well impacting both KVGT and KHND. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && $$ NEAR TERM...Boothe SHORT TERM...Morgan LONG TERM...Pierce AVIATION...Boucher For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:14 PM PDT | Areal Flood Advisory | VEF | Lincoln, Nye | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.